Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 87, NWS Pittsburgh, PA

May 26, 2011Indiana County, Jefferson County, Westmoreland County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at May 26, 2011, 5:40 PM EDT for Indiana County, Jefferson County, Westmoreland County, Pennsylvania. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2011, 5:40 PM EDT (21:40 UTC)
Expired
May 26, 2011, 6:13 PM EDT
In force
33 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Indiana County, PA, Jefferson County, PA, Westmoreland County, PA

The radar

The State College radar (KCCX), 79 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 5:50 PM EDTTSTM WND DMGPunxsutawney, PATREES DOWN
May 26, 5:55 PM EDTTSTM WND DMG1 S Desire, PATREES DOWN ON DESIRE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1352 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

245 
WUUS51 KPBZ 262140
SVRPBZ
PAC063-065-129-262230-
/O.NEW.KPBZ.SV.W.0087.110526T2140Z-110526T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
540 PM EDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME EAST CENTRAL WESTMORELAND COUNTY IN SOUTHWEST
  PENNSYLVANIA...
  EASTERN INDIANA COUNTY IN WEST CENTRAL PENNSYLVANIA...
  SOUTHERN JEFFERSON COUNTY IN WEST CENTRAL PENNSYLVANIA...

* UNTIL 630 PM EDT

* AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF PUNXSUTAWNEY TO
  10 MILES SOUTH OF YELLOW CREEK STATE PARK...MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  YELLOW CREEK STATE PARK...                  MARION CENTER...
  CLYMER...             PUNXSUTAWNEY...       GLEN CAMPBELL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

&&

LAT...LON 4062 7884 4039 7899 4104 7918 4104 7880
      4072 7880
TIME...MOT...LOC 2140Z 271DEG 35KT 4095 7903 4044 7889

$$
1 follow-up statement
147 
WWUS51 KPBZ 262213
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
613 PM EDT THU MAY 26 2011

PAC063-065-129-262223-
/O.CAN.KPBZ.SV.W.0087.000000T0000Z-110526T2230Z/
WESTMORELAND PA-INDIANA PA-JEFFERSON PA-
613 PM EDT THU MAY 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTMORELAND COUNTY IN
SOUTHWEST PENNSYLVANIA...AND JEFFERSON AND INDIANA COUNTIES IN WEST
CENTRAL PENNSYLVANIA IS CANCELLED...

THUNDERSTORMS HAVE EXITED THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

LAT...LON 4062 7884 4039 7899 4104 7918 4104 7880
      4072 7880
TIME...MOT...LOC 2213Z 271DEG 35KT 4094 7860 4043 7847

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 4:31 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, May 26, 4:31 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
431 PM EDT THU MAY 26 2011

.SYNOPSIS...
A LARGE SLOW MOVING LOW PRESSURE SYSTEM WILL MOVE INTO THE UPPER
OHIO VALLEY TONIGHT, AND PROVIDE PERIODS OF SHOWERS AND
THUNDERSTORMS INTO FRIDAY NIGHT. HIGH PRESSURE, COMING FROM THE
SOUTH, WILL BRING DRY AND MUCH WARMER WEATHER THIS WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY/...
20Z RUC UPPER LEVEL ANALYSIS INDICATES A 70KT JET MAX AT 300MB
EXTENDING FROM THE OHIO VALLEY NORTHEASTWARD INTO EASTERN OHIO
CANADA. AT THE MID-LEVELS...A 500MB TROUGH AXIS EXTENDS FROM THE
MICHIGAN SOUTHWARD INTO INDIANA WITH A SERIES OF VORT MAXES ROTATING
AROUND ITS BASE. THE FIRST IMPULSE IS AHEAD OF THE TROUGH AND MOVING
ACROSS NORTHERN OHIO WITH THE SECOND IN SOUTHERN INDIANA. AT THE
SURFACE, A 1004MB LOW IS LOCATED ACROSS THE OHIO-INDIANA BORDER WITH
A COLD FRONT EXTENDING SOUTH OF THIS FEATURE INTO THE TENNESSEE
VALLEY.

SCATTERED CONVECTION IS INTENSIFYING AS IT MOVES INTO SOUTHWEST
PA...WHERE LAPS DATA IS INDICATING 1000 J/KG SURFACE-BASED CAPE
AND 50KTS OF 0-6KM BULK SHEAR. THE MORE IMPRESSIVE, INSTABILITY
STILL REMAINS EAST OF THE RIDGES.

THIS EVENING...WARM AND HUMID CONDITIONS WILL CONTINUE TONIGHT AHEAD
OF THE WEAK COLD FRONT. WIND GUSTS HAVE BEEN INCREASED TO 20 TO
30KTS WITH RECENT TRENDS IN OBS. THE RUC13 INDICATES THE BEST
INSTABILITY, INCREASING TO AROUND 2000 J/KG WILL BE ACROSS WESTERN
PENNSYLVANIA...NORTH-CENTRAL WV AND WESTERN MARYLAND. STILL, SOME
WEAK CIN AND CLOUD COVERAGE WILL LIMIT WIDESPREAD CONVECTIVE GROWTH.
HOWEVER, INSTABILITY IN PLACE IN TANDEM WITH STRONG SHEAR (60 KTS
0-6KM BULK) SHOULD ALLOW FOR THE SEVERE THREAT TO BE POSSIBLE AS THE
SURFACE LOW AND FRONT MOVE ACROSS OHIO. A SEVERE THUNDERSTORM WATCH
REMAINS IN EFFECT SOUTH OF THE MASON-DIXON LINE WITH DAMAGING WINDS
AND LARGE HAIL THE PRIMARY THREATS. WITH STORMS MOVING QUICKLY, IT
WOULD TAKE BACK-BUILDING OR SEVERAL STORMS TRAINING OVER THE SAME
AREA FOR PRECIP AMOUNTS TO REACH OVER 1HR AND 3HR FLASH FLOOD
GUIDANCE.

TONIGHT...SHOWERS AND STORMS WILL WEAKEN AFTER MIDNIGHT INTO THE EARLY
MORNING HOURS. THE COLD FRONT WILL ALSO WEAKEN AS IT MOVES SLOWLY
AND LIKELY BECOME DIFFUSE BY FRIDAY AFTERNOON AS IT MOVES INTO THE
RIDGE TO THE EAST. THERE WILL STILL BE A RISK OF SCATTERED
THUNDERSTORM FRIDAY AFTERNOON BUT LESS RISK OF ANY SEVERE STORMS.
WITH THE AREA STILL IN WARM ADVECTION IN ADVANCE OF THE FRONT, LOWS
OVERNIGHT ARE FORECAST TO BE A MAV/MET BLEND IN THE LOWER 60S ACROSS
THE AREA.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/...
BY LATE FRIDAY THE WEAK SURFACE LOW AND COLD FRONT WILL BE GONE
WITH THE REMAINING TROF MERGING WITH THE WARM FRONT OF THE
NEXT SYSTEM. THE UPPER LEVEL SYSTEM HAVE OPENED UP WITH JUST A
WAKE SHORTWAVE TROUGH OVER THE REGION.

THIS TROUGH WILL SLOWLY MOVE EASTWARD AND SHOULD CLEAR THE REGION
BY SAT MORNING. WILL STILL LEAVE IN A MENTION OF SHOWERS FOR A
PORTION OF SATURDAY IN THE EAST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
MEDIUM RANGE MODELS ARE SHOWING AGREEMENT FOR AN EXTENDED DRY
PERIOD BEGINNING SATURDAY NIGHT AND CONTINUING THROUGH TUESDAY.
INCREASING MOISTURE WILL BRING A SLIGHT CHANCE OF SHOWERS BY
WEDNESDAY. BUT A RETURN TO DRY WEATHER AS THE WEAK SHORT WAVE
MOVES EAST OF THE DISTRICT. MUCH ABOVE NORMAL TEMPS ARE EXPECTED
FOR THE FORECAST PERIOD.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
A LOW PRESSURE SYSTEM OVER INDIANA IS PROGGED TO MAKE ONLY VERY SLOW
EASTWARD PROGRESS THROUGH THE TAF PERIOD. SCATTERED THUNDERSTORMS
WILL CONTINUE TO DEVELOP THIS AFTERNOON AS SURFACE TEMPERATURES WARM
AND SOUTHWEST FLOW BRINGS INCREASED LOW LEVEL MOISTURE INTO THE
REGION. MAINLY MVFR RESTRICTIONS ARE EXPECTED IN STORMS...BUT BRIEF
IFR CONDITIONS ARE LIKELY IN STRONGER CELLS ALONG WITH GUSTS OVER
30 KT. OUTSIDE OF STORMS...SOUTHWEST SURFACE WINDS WILL RANGE
BETWEEN 12 AND 22 KTS.

AREAL COVERAGE OF THUNDERSTORMS WILL DECREASE LATER TONIGHT WITH
GENERALLY VFR CONDITIONS AND SURFACE WINDS SUBSIDING TO 5 TO 10 KT.
POTENTIAL EXISTS FOR RESTRICTIONS IN AREAS OF SHOWERS AND SCATTERED
STORMS AGAIN FRIDAY AFTERNOON AND EVENING.

RECENT ECMWF MODEL OUTPUT SHOWS RIDGING BUILDING INTO THE UPPER OHIO
VALLEY REGION LATE IN THE WEEKEND. THIS FEATURE SHOULD PROVIDE DRY,
MAINLY VFR CONDITIONS FOR SUNDAY THROUGH TUESDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, May 26, 1:57 PM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
157 PM EDT THU MAY 26 2011

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-271800-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-
157 PM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE TODAY AND TONIGHT. THE
MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ001-WVZ012-021>023-041-271800-
GARRETT-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
157 PM EDT THU MAY 26 2011

...SEVERE THUNDERSTORM WATCH 381 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE TODAY AND TONIGHT. THE
MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 26, 5:14 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
514 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND DMG     WESTOVER                39.63N  79.97W
05/26/2011                   MONONGALIA         WV   TRAINED SPOTTER

            NUMEROUS LARGE TREES REPORTED DOWN IN WESTOVER

&&

EVENT NUMBER PBZ1100779

JD
Local storm report, May 26, 5:19 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
519 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TSTM WND DMG     LATROBE                 40.31N  79.38W
05/26/2011                   WESTMORELAND       PA   POP

            TREES DOWN

&&

EVENT NUMBER PBZ1100780

JD
Local storm report, May 26, 5:25 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
525 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     IRWIN                   40.32N  79.70W
05/26/2011                   WESTMORELAND       PA   EMERGENCY MNGR

            NUMEROUS TREES REPORTED DOWN

&&

EVENT NUMBER PBZ1100781

JD
Local storm report, May 26, 5:27 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
527 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TSTM WND DMG     LOWER BURRELL           40.55N  79.76W
05/26/2011                   WESTMORELAND       PA   EMERGENCY MNGR

            TREE REPORT DOWN ON HOUSE

&&

EVENT NUMBER PBZ1100782

JD
Local storm report, May 26, 5:29 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
529 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND DMG     PLUM                    40.50N  79.75W
05/26/2011                   ALLEGHENY          PA   EMERGENCY MNGR

            LARGE TREES REPORTED DOWN

&&

EVENT NUMBER PBZ1100783

JD
Local storm report, May 26, 5:31 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
531 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     PERRYOPOLIS             40.09N  79.75W
05/26/2011                   FAYETTE            PA   TRAINED SPOTTER

            LARGE TREES REPORTED DOWN

&&

EVENT NUMBER PBZ1100784

JD

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:24 PM EDTSpecial Weather StatementPBZLawrence, Mercer, Venango51 min
May 25, 8:42 PM EDTSevere Thunderstorm WarningPBZLawrence, Mercer63 min
May 25, 9:19 PM EDTSevere Thunderstorm WarningPBZForest, Venango56 min
May 25, 9:29 PM EDTSpecial Weather StatementPBZBeaver31 min
May 25, 9:42 PM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Beaver, Butler, Clarion, Lawrence and 2 more63 min
May 25, 10:10 PM EDTSevere Thunderstorm WarningPBZClarion, Forest, Jefferson35 min
May 25, 10:39 PM EDTSpecial Weather StatementPBZJefferson36 min
May 26, 12:25 AM EDTSevere Thunderstorm WarningPBZMercer35 min
May 26, 3:42 PM EDTSpecial Weather StatementPBZBeaver33 min
May 26, 3:51 PM EDTSpecial Weather StatementPBZGreene39 min
May 26, 4:09 PM EDTSpecial Weather StatementPBZGreene36 min
May 26, 4:15 PM EDTSevere Thunderstorm WarningPBZBeaver, Butler, Lawrence45 min
May 26, 4:20 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Greene, Washington, Westmoreland40 min
May 26, 4:21 PM EDTSevere Thunderstorm WarningPBZFayette, Greene39 min
May 26, 4:53 PM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Indiana, Westmoreland52 min
May 26, 4:56 PM EDTSevere Thunderstorm WarningPBZFayette, Indiana, Westmoreland50 min
May 26, 4:59 PM EDTSpecial Weather StatementPBZClarion46 min
May 26, 5:12 PM EDTSpecial Weather StatementPBZForest48 min
May 26, 5:25 PM EDTSevere Thunderstorm WarningPBZArmstrong, Clarion, Indiana, Jefferson50 min
May 26, 5:47 PM EDTSpecial Weather StatementPBZForest28 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.